Texas, 2015Flash Flooding and Flooding in Texas, June 21 to 22, 2015
June 21 to 22, 2015 · NWS FWD · 12 events in 5 counties and zones
Persistent showers and thunderstorms occurred over the northeastern counties of North Texas where a weak upper level trough was located. The heavy rainfall resulted in some flash flooding north to east of DFW.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $671,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent showers and thunderstorms occurred over the northeastern counties of North Texas where a weak upper level trough was located. The heavy rainfall resulted in some flash flooding north to east of DFW.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 21, 5:45 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 21, 5:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SUN JUN 21 2015
.AVIATION...
THE PRIMARY AVIATION WEATHER CONCERN WILL BE MORNING THUNDERSTORMS
AS A WEAK UPPER LEVEL LOW MOVES NORTHEAST ACROSS THE AREA. THE
BEST FORCING SHOULD BE JUST EAST OF THE TAF SITES. BUT A VCTS IS
WARRANTED FOR ALL METROPLEX TAF SITES THROUGH MID AFTERNOON.
MVFR TO OCCASIONAL IFR CEILINGS WILL ALSO PREVAIL AT ALL NORTH
TEXAS TERMINALS THIS MORNING BUT CEILINGS SHOULD BECOME VFR BY
MIDDAY. SOME DRIER AIR WILL BEGIN TO WORK IN FROM THE WEST
BEGINNING THIS AFTERNOON AND THIS SHOULD KEEP VFR CONDITIONS
THROUGH TONIGHT.
A SOUTH WIND WILL PREVAIL THROUGH TONIGHT AT SPEEDS BETWEEN 9 AND
14 KNOTS ALONG WITH A FEW HIGHER GUSTS DURING THE DAYLIGHT HOURS.
79
&&
.PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 21 2015/
A PERSISTENT WEAK UPPER TROUGH LINGERS OVER THE EASTERN HALF OF
THE STATE THIS MORNING AND CONTINUES TO SUPPORT SCATTERED SHOWERS
AT THIS HOUR. RADAR IMAGERY SHOWS LIGHT ECHOES FROM CENTRAL TEXAS
ALL THE WAY INTO THE ARKLATEX...ALTHOUGH ONLY A COUPLE OF SITES
ARE ACTUALLY REPORTING ANY PRECIPITATION. BASED ON RADAR/SATELLITE
IMAGERY...IT APPEARS THAT MOST OF THIS ACTIVITY IS BASED IN THE
MID LEVELS AND ANYTHING REACHING THE GROUND IS FAIRLY LIGHT AT
THIS TIME.
THESE WEAK UPPER TROUGHS OFTEN TIMES LEAD TO CHALLENGING FORECASTS
IN THE SUMMER. IN GENERAL...WHEN THESE FEATURES ARE OVERHEAD...AT
LEAST SOME SCATTERED CONVECTION IS EXPECTED. THIS IS MAINLY
BECAUSE THESE TROUGHS ARE USUALLY ASSOCIATED WITH A POCKET OF
COLDER AIR ALOFT. THIS IN TURN HELPS DESTABILIZE THE ATMOSPHERE.
CONVECTION STILL REQUIRES A FORCING MECHANISM AND IT IS THIS PART
OF THE EQUATION THAT IS DIFFICULT TO NARROW DOWN.
TODAY THE TROUGH AXIS WILL ACTUALLY BE MOVING TO OUR
NORTHEAST...BUT THE POCKET OF COLDER AIR ALOFT WILL BE POSITIONED
RIGHT OVER NORTH TEXAS. ALL OF THE MODEL GUIDANCE SUGGESTS AT
LEAST SOME SCATTERED CONVECTION ACROSS THE REGION THROUGH
AFTERNOON AND THIS MAKES SENSE GIVEN THAT THERE WILL BE MODEST
INSTABILITY AND LITTLE CAPPING. EXACTLY WHERE THESE SCATTERED
SHOWERS/STORMS DEVELOPS IS TOUGH TO SAY. AT LEAST THROUGH THE
MORNING HOURS...IT APPEARS THAT AREAS ALONG AND EAST OF I-35 WILL
HAVE THE BEST CHANCE...AS THIS IS WHERE ONGOING ACTIVITY IS
LOCATED INDICATING THE LOCATION OF CURRENT FORCING FOR ASCENT. BY
LATER TODAY...THINK THE MOST FAVORED AREA WILL BE ALONG A LINE
FROM KILLEEN TO WACO TO PARIS. FARTHER TO THE NORTHWEST OF THAT
LINE...SOME DRIER AIR BEGINS TO WORK IN ACROSS THE NORTHWEST
COUNTIES. ALL THAT BEING SAID...WILL HAVE SOME 20/30 POPS ACROSS
THE REGION THROUGH THIS AFTERNOON.
THE TROUGH SHIFTS EAST AND SOUTH LATER TONIGHT THEN BACK TO THE
WEST ON MONDAY. THIS SHOULD BRING RAIN CHANCES BACK DOWN BY
TOMORROW AFTERNOON. MOST OF NEXT WEEK SHOULD BE DRY AND WARMER
THAN TODAY AS RIDGING BUILDS BACK TO THE WEST. THE RIDGE NEVER
REALLY BUILDS IN OVER TEXAS KEEPING TEMPERATURES NEAR NORMAL FOR
THIS TIME OF YEAR. THERE ARE STILL INDICATIONS THAT NEXT WEEKEND
WE COULD SEE AN ACTUAL COLD FRONT SLIDE INTO THE REGION. WHILE IT
WOULDN'T MEAN MUCH COOLER TEMPERATURES...RAIN CHANCES WOULD
LIKELY INCREASE ALONG THE FRONT.
DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 88 75 93 75 93 / 40 10 5 5 5
WACO, TX 89 75 92 74 91 / 30 10 5 5 5
PARIS, TX 88 72 92 73 92 / 50 10 5 5 5
DENTON, TX 88 74 92 73 93 / 30 10 5 5 5
MCKINNEY, TX 87 74 92 73 92 / 40 10 5 5 5
DALLAS, TX 89 76 94 76 94 / 40 10 5 5 5
TERRELL, TX 87 75 92 75 92 / 50 10 5 5 5
CORSICANA, TX 88 74 92 73 91 / 30 10 5 5 5
TEMPLE, TX 89 72 91 71 90 / 30 10 5 5 5
MINERAL WELLS, TX 89 71 92 71 92 / 20 10 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/91
Hazardous weather outlook, Jun 21, 2:24 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 AM CDT SUN JUN 21 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 AM CDT SUN JUN 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY
THE PRIMARY HAZARDS ARE CLOUD-TO-GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL.
ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED TO WORSEN ONGOING
FLOODING ISSUES...MANY CREEKS AND STREAMS...AS WELL AS SOME MAIN
STEM RIVERS AND RESERVOIRS...WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF A LINE FROM
LAMPASAS TO PALESTINE ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Event by event
7 flash flood, 3 flood, 2 lightning. Local standard time, as filed.
Lightning, Collin
- When
- June 21, 7:00 AM CST
- Where
- Collin County, 3.18 mi SSE of Lavon
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 32.987, -96.409
A house fire was reported on Chaparral Trot in Collin County around 8 am local time. Local fire officials stated lightning hit the peak of the roof sparking a fire in the attic of a two-story home. Fire damage was incurred in the attic and smoke and water damage plagued the rest of the home.
Flash Flood, Rockwall
- When
- June 21, 7:15 AM CST to 8:45 AM CST
- Where
- Rockwall County, Royse City to 1.55 mi E of Royse City
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.980, -96.330
Westbound I-30 near FM 36 was closed due to high water, and service roads along I-30 in Royse City were closed due to high water. Flooding was also reported on FMs 552 and 1141.
Flash Flood, Collin
- When
- June 21, 7:29 AM CST to 8:45 AM CST
- Where
- Collin County, Lavon to 0.28 mi SSW of Lavon
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.030, -96.430
Business 78 near Highway 78 in Lavon was closed due to flooding. Several county roads were also flooded.
Flash Flood, Grayson
- When
- June 21, 10:15 AM CST to 2:00 PM CST
- Where
- Grayson County, 4.64 mi S of South Gale to 2.31 mi WNW of Bells
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.663, -96.477
Several roads were flooded in eastern portions of Grayson County including the Bells area.
Flash Flood, Hunt
- When
- June 21, 10:40 AM CST to 4:40 PM CST
- Where
- Hunt County, Caddo Mills to 0.29 mi SW of Caddo Mills
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.070, -96.220
DPS reported Bushy Creek running over the bridge at St. Hwy. 66 near Caddo Mills. Some high water rescues were also reported in Caddo Mills.
Flood, Rockwall
- When
- June 21, 10:40 AM CST to 5:40 PM CST
- Where
- Rockwall County, 1.16 mi E of Royse City to 0.65 mi E of Royse City
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 32.980, -96.310
DPS reported Bois D'Arc Creek nearly up to the I-30 bridge near mile marker 78.
Flash Flood, Grayson
- When
- June 21, 10:56 AM CST to 2:00 PM CST
- Where
- Grayson County, Denison to 1.49 mi SW of Denison
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.750, -96.550
Several non-typical roadways were flooded in Denison including: 691 and Texoma Pkwy and Spur 503 and 91. Multiple roads in eastern portions of the county were flooded as well.
Flash Flood, Grayson
- When
- June 21, 11:04 AM CST to 2:00 PM CST
- Where
- Grayson County, 3.69 mi NW of Bells to 0.46 mi NW of Bells
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.654, -96.446
US 69 near Bells was closed due to high water.
Flash Flood, Grayson
- When
- June 21, 11:04 AM CST to 2:00 PM CST
- Where
- Grayson County, 2.47 mi SW of Sherman Muni Arpt to 1.95 mi SW of Sherman Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.600, -96.604
US 75 at Travis Street was closed in Sherman due to high water.
Flood, Hunt
- When
- June 21, 1:30 PM CST
- Where
- Hunt County, 1.87 mi NNE of Jacobia to 1.8 mi SSW of South Sulpher
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 33.244, -96.034
The South Sulphur River bridge at FM118 collapsed.
Lightning, Dallas
- When
- June 21, 2:00 PM CST
- Where
- Dallas County, 2.47 mi S of Duncanville
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 32.614, -96.904
A house fire was reported on Windmill Hill Lane in DeSoto around 3 pm local time. According to the DeSoto Fire chief, lightning struck the home and caused about $500,000 in damage.
Flood, Hunt
- When
- June 22, 6:31 AM CST to 11:31 AM CST
- Where
- Hunt County, 3.38 mi SW of Harlow to 1.98 mi NE of Harlow
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.048, -96.164
Still several Farm to Market roads closed due to water. Water still covers portions of some highway service roads as well.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 21, 20151 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 21, 2015$990,000 · 1.5 in hail · 20 events
- Hail and Damaging Winds in South Dakota, June 21 to 22, 20151 injured · 2.75 in hail · 42 events
- Flash Flooding and Heavy Rain in Oklahoma, June 21, 2015$80,000 · 5 events
- Damaging Winds and Lightning Strike in Florida, June 21, 2015$70,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Virginia, June 21, 2015$45,000 · 1 in hail · 15 events
- Tornado and Hail in Montana, June 21, 2015EF0 · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2015EF0 · 12 events
- Hail in Kansas, June 21, 20152 in hail · 10 events
- Hail and Damaging Winds in Kentucky, June 21, 20151 in hail · 10 events
- Damaging Wind in North Carolina, June 21, 2015$15,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 21 to 22, 201570 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588799, 588016, 588019, 588026, 588199, 588210, 588027, 588028, 588029, 588814, 588800, 588233.